7 doctors weighed in:
Took Xanax (alprazolam) and got really agitated coming off it. Why?
7 doctors weighed in

Dr. Alan Ali
Psychiatry
3 doctors agree
In brief: Xanax (alprazolam)
Agitation is common during rebound or withdrawal from benzodiazepines such as xanax (alprazolam).
Gradual tapering is recommended.

In brief: Xanax (alprazolam)
Agitation is common during rebound or withdrawal from benzodiazepines such as xanax (alprazolam).
Gradual tapering is recommended.
Dr. Alan Ali
Dr. Alan Ali
Thank
Dr. Rita Agarwal
Anesthesiology
2 doctors agree
In brief: Disinhibition
A percentage of the population will react to sedatives by getting agitated.
It is a well recognized side effect that may occurs with other similar acting medications or only with xanax (alprazolam).

In brief: Disinhibition
A percentage of the population will react to sedatives by getting agitated.
It is a well recognized side effect that may occurs with other similar acting medications or only with xanax (alprazolam).
Dr. Rita Agarwal
Dr. Rita Agarwal
Thank
Get help from a real doctor now
Dr. Arnon Rubin
Board Certified, Internal Medicine
20 years in practice
162K people helped
Continue
108,000 doctors available
Read more answers from doctors